Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 10, 2021, 4:49 PM EDT for Bartholomew County, Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 10, 2021, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Indianapolis, IN
County Bartholomew County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS83 KIND 102049
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
449 PM EDT Thu Jun 10 2021
INZ064-102145-
Bartholomew-
449 PM EDT Thu Jun 10 2021
...SLOW MOVING THUNDERSTORMS WILL AFFECT BARTHOLOMEW COUNTY...
At 444 PM EDT, slow moving showers and thunderstorms were located
around Columbus, moving slowly to the northeast at 5 mph. Another
storm in northern Bartholomew county was slowing moving southwest at
5 mph. Very heavy rainfall can be expected with rainfall rates of 1
to 2 inches per hour. These rates may lead to high water near drains
and in drainage ditches.
Locations impacted include...
Columbus, Edinburgh, Elizabethtown, Clifford and Taylorsville.
This includes Interstate 65 between mile markers 60 and 78.
LAT...LON 3907 8596 3920 8606 3934 8604 3935 8582
3917 8574
TIME...MOT...LOC 2044Z 237DEG 5KT 3916 8592
$$
SLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:57 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 10, 2:57 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 257 PM EDT Thu Jun 10 2021 .Short Term...(This evening through Friday night) Issued at 256 PM EDT Thu Jun 10 2021 Late this Afternoon/Evening...much of the same this afternoon and evening as the pattern remains unchanged. The radar mosaic really started lighting up a few hours ago, and showers and thunderstorms should maintain their intensity and areal coverage over the next several hours during the peak heating of the day. Little storm motion is associated with these storms, but they do have a broad counter clockwise rotation as an upper low steers them. And, LCLs remain low in the 700 to 1000 ft range. So, cannot rule out an isolated funnel cloud again through the evening. Organized severe weather, however, remains unlikely with little bulk shear and unimpressive lapse rates. But, localized minor flooding will have to be monitored due to the lack of storm motion. Tonight...showers and thunderstorms will taper off after sunset again with the loss of daytime heating. In addition, the surface low that has been stalled over the area the last several days will finally push eastward, so any weak forcing from that will also end. As a result, will trend toward a dry forecast over the west/northwest half of central Indiana after Fri 03Z. Elsewhere, will carry slight chance PoPs over the east/southeast portions of the forecast area to account for any weak forcing from the upper low. Meanwhile, overnight lows are projected to be in the upper 60s/low 70s. Friday...the heat and humidity will continue with daytime highs surging into the upper 80s/low 90s and dew points in the upper 60s/low 70s, especially over the west/northwest counties where warm advection will be best. Meanwhile, dynamics will be limited, but the best chances will be over the southeast half of central Indiana where some forcing will linger from the upper low. Will also carry low chance PoPs over the northwest counties on Friday afternoon to account for any diurnally driven convection. Friday night...the forecast will finally be dry as subsidence strengthens with an incoming ridge. Nonetheless, a cold front will sink into the area from the northeast, dropping temperatures a bit over the northeast counties into the mid 60s. Elsewhere, temperatures will remain above normal in the upper 60s. && .Long Term...(Saturday through Thursday) Issued at 256 PM EDT Thu Jun 10 2021 The long term will start off with ridging from the southern Plains to the Great Lakes and a trough over the east coast and Appalachians on Saturday. Later in the weekend and early next week, the upper flow will become more northwesterly, and this pattern will extend into next week with the result being very warm temperatures and mostly dry weather. However, with weak surface low pressure nearby but a very warm, moist and moderately unstable atmosphere /CAPEs to over 2000 J/kg/ will lead to mainly afternoon and early evening convection on Saturday. By the middle of next week, temperatures will cool off a bit as surface high pressure builds in. Seasonable or slightly lower temperatures with highs in the upper 70s and lower 80s look good. && .Aviation...(18Z TAF Issuance) Issued at 101 PM EDT Thu Jun 10 2021 IMPACTS: - VFR with quick deterioration to MVFR/IFR in showers and thunderstorms through this evening - Rain and thunderstorms increasing through the day. DISCUSSION: Pattern remains very similar to yesterday with an uptick in showers and thunderstorms this afternoon, eventually tapering off after sunset. A broad upper low remains in place with a weak frontal boundary at the surface. Diurnal heating has fueled convective development during the afternoon and evening hours the last several days, and today is no different. Outside of any convection, conditions will generally be at VFR levels. But, in showers and thunderstorms, conditions will quickly deteriorate to MVFR and even IFR. Tonight, the showers and thunderstorms will become isolated in nature, and the threat for fog is not as high as last night. So, will not include mention at this time, but it may need to be added in future updates or issuances. Winds will generally be variable and in the 3 to 6 kt range outside of any convection. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Short Term...TDUD Long Term...Koch Aviation...TDUD
Hazardous weather outlook, Jun 10, 3:53 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 353 PM EDT Thu Jun 10 2021 INZ021-028>031-035>049-051>057-060>065-067>072-112000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 353 PM EDT Thu Jun 10 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible through the evening. Lightning and heavy rainfall leading to localized flooding will be the main threats. Some showers may produce rotation and possibly funnel clouds. General storm motion will be less than 5 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered thunderstorms are expected Friday through Saturday, with the highest chances occurring during the afternoon and early evening hours. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 10, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
449 PM EDT Thu Jun 10 2021
INZ064-102145-
Bartholomew-
449 PM EDT Thu Jun 10 2021
...SLOW MOVING THUNDERSTORMS WILL AFFECT BARTHOLOMEW COUNTY...
At 444 PM EDT, slow moving showers and thunderstorms were located
around Columbus, moving slowly to the northeast at 5 mph. Another
storm in northern Bartholomew county was slowing moving southwest at
5 mph. Very heavy rainfall can be expected with rainfall rates of 1
to 2 inches per hour. These rates may lead to high water near drains
and in drainage ditches.
Locations impacted include...
Columbus, Edinburgh, Elizabethtown, Clifford and Taylorsville.
This includes Interstate 65 between mile markers 60 and 78.
LAT...LON 3907 8596 3920 8606 3934 8604 3935 8582
3917 8574
TIME...MOT...LOC 2044Z 237DEG 5KT 3916 8592
SLLNearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.